Home > Journals > Minerva Anestesiologica > Past Issues > Minerva Anestesiologica 2006 April;72(4) > Minerva Anestesiologica 2006 April;72(4):243-8

CURRENT ISSUE
 

ARTICLE TOOLS

Reprints

MINERVA ANESTESIOLOGICA

A Journal on Anesthesiology, Resuscitation, Analgesia and Intensive Care


Official Journal of the Italian Society of Anesthesiology, Analgesia, Resuscitation and Intensive Care
Indexed/Abstracted in: Current Contents/Clinical Medicine, EMBASE, PubMed/MEDLINE, Science Citation Index Expanded (SciSearch), Scopus
Impact Factor 2,036


eTOC

 

CLINICAL CASES  RESUSCITATION


Minerva Anestesiologica 2006 April;72(4):243-8

language: English, Italian

Thymoglobulin-induced severe cardiovascular reaction and acute renal failure in a patient scheduled for orthotopic liver transplantation

Busani S. 1, Rinaldi L. 1, Begliomini B. 1, Pasetto A. 1, Girardis M. 2

1 Department of Anesthesia and Intensive Care University of Modena and Reggio Emilia Polyclinic of Modena, Modena, Italy
2 Department of Anesthesia and Intensive Care Polyclinic of Modena, Modena, Italy


FULL TEXT  


Antithymocyte globulin (ATG) has been shown to be effective as a pretreatment immunosuppressive agent in liver transplantation because of the ability to wean tacrolimus monotherapy after 4 months in pretreated recipients. However, the use of ATG can be complicated by serious side effects. Reported side effects include severe cardiopulmonary reactions, adult respiratory distress syndrome and hematological disorders. We report a case of a patient with a medical history of cirrhosis scheduled for orthotopic liver transplantation that, during the operation, showed swelling, hyperthermia, tachycardia and hypotension after the administration of ATG. Acute renal failure (ARF) was another serious side effect that our patient developed during ICU stay; we ascribed the occurrence of ARF to the serum sickness disease triggered by the ATG administration. Only one case has been reported of ARF after ATG-therapy before our experience. Therefore, severe hyperthermia and signs of cardiovascular dysfunction early after the beginning of ATG administration should be carefully evaluated and may need to consider the immediate ATG therapy withdrawal to prevent ARF.

top of page

Publication History

Cite this article as

Corresponding author e-mail